MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ - COCKPIT COMPLETT; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ - COCKPIT COMPLETT; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-97-10
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the essenz.According to follow up, essenz heart-lung machine was in the operating room in pre-bypass mode, power and gas supply were connected, the gas blower was turned on via the mode in pre-bypass mode, the cockpit was moved slightly to the side, the cdi and the vamos were switched on.Water was then connected behind the heart-lung machine and the gas supply was tested via the hose (verified the gas flow at the oxygenator inlet).No gas flow was detected, and at the same moment, an alarm appeared on the gas blender.The main menu with the selection of profiles appeared on the cockpit.When selecting the profile, all previous entries were deleted (size, weight, tests.).No warning message appeared when retesting the gas blender.Error message was displayed.The reboot lasted nearly one (1) minute, and the other subsystems remained available and working during the reboot.It is unknown if the livanova logo show up on cockpit screen during reboot.A livanova field service representative was dispatched to the facility to investigate the device.Cockpit reset of the sw rev.1.5.1 (3x beep, then black screen, subsequent reboot) without external intervention by the cardiologist.Serial read out (real time device parameters and setting recording file) of the device was collected.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that, during a procedure, essenz cockpit shutdown and electronic gas blender restart.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The cockpit log files have been requested and analyzed.The analysis confirmed the problem, highlighting that the backup control unit maintains control during the reboot which can last up to 3 minutes.The cockpit screen reboot showing the livanova logo and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.During the reboot, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continued to perform as designed.In certain scenarios, the gas blender might switch to standby mode, requiring the operator to reactivate it via the user interface on the gas blender unit to ensure continuous operation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The investigation confirmed the reported condition.The cockpit screen reboot and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.During the reboot, the gas blender defaults to values set by the user during profile configuration and flows can be easily readjusted through gas blender user interface.The heart-lung machine's essential functions, including pumps, alarms, sensors, and safety systems, remained operational and continued to perform as designed.A detailed investigation has been conducted.Results revealed that this type of event can be caused by specific high-level processes, such as the logger or windowmanager applications, which can trigger a segmentation fault or watchdog timeout.This leads the linux operating system to reset the logger or windowmanager application to restore normal operation.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ - COCKPIT COMPLETT
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21458343
Report Number9611109-2025-00072
Device Sequence Number20730878
Product Code DTQ
UDI-Device Identifier04033817903048
UDI-Public(01)04033817903048(11)240709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-97-10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer04/30/2025
07/18/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date05/26/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown